Pfizer’s Effexor was recalled on March 6, 2014 after a pharmacist discovered that some of the bottles contained a different drug that could be fatal. Pfizer has recalled three lots of its antidepressant medication, totaling approximately 104,450 bottles, nearly 65,800 of which were stocked in pharmacies nationwide.
The recall includes one lot of 30-count bottles of Effexor XR, one lot of 90-count bottles of the branded drug and one lot of venlafaxine by Greenstone LLC, a generic drugmaker owned by Pfizer. Both of the recalled formulations are 150 milligram extended release capsules. Generic versions of the drug made by manufacturers other than Pfizer are not affected.
The drug Tikosyn, which was allegedly found in some Effexor bottles, has the potential side-effect to cause atrial fibrillation. Pfizer has announced that Tikosyn has “serious adverse health consequences that could be fatal’. Tikosyn is used to treat atrial fibrillation, a common type of heart arrhythmia. One of its serious side effects includes an anormal heartbeat that can be fatal. Signs of an abnormal heartbeat include dizziness, fainting and a racing heart rate.
An FDA news release states the recall involves Pfizer lot numbers V130142 and V130140, which both expire in October 2015, and Greenstone lot number V130014, which expires in August 2015. The agency warns pharmacists to immediately quarantine, discontinue distribution of and return all recalled lots of these products, as well as notify any of their customers to whom they distributed the products.
YES don't messs around but get your Dr. to help taper you off ok. I have a similiar problem and only take 77mg.
Posted by Brandi Pigeon
I'm currently on 300mgs of effexor xr and 10 weeks pregnant. I have been to the er a few times with chest pain. I can't even begin to come off this drug and I'm terrified my baby will suffer effects. Roxanne if you see this PLEASE email me at Brandipigeon@gmail.com. Ive been on this since 2011. I don't even think it works anymore but i can't handle the withdrawls from it. Someone please help....
Posted by Roxane Claes
Thirteen years of taking Effexor, the list of side effects is growing longer. I was recently treated for holes in my retina and my opthimologist told me about a study linking torn/detached retinas to Effexor use. Plus the Discontinuation Syndrome that can happed when you are STILL TAKING the drug, not just when you go off. Make sure you take your meds at EXACTLY the same time every day or two days later you will be hit with flu-like illness, fever, sweating, racing heartbeat, terrible thirst, dizziness, brain zaps and horrible despondancy. Watch out for kidneys not working for 12-18 hours after illness onset! This drug is DANGEROUS!!! Doctors are not provided with complete list of side effects, nor are Pharmasists. I am in Canada and am seeking action through our Dangerous Drug Act (Vanessa's Law).
Posted by sally huntley
I take Venlafaxine 150 and I have been having trouble with my heart for several weeks and couldn't figure out what was wrong. I have also been so tired, dizzy and have the feeling I get when I haven't taken my antidepressant. I don't know what lot mine is but I do know something isn't right.
Posted by Lisa Caltabellotta
I have been taking Effexor for over ten years. I unfortunately received a document in the mail from Target Pharmacy that I was one of the people whom received one oof the three recalled lots. My recall was the Greenstone lot that was pulled. I called Pfizer via telephone and informed the individual that answered ( pharmacist ) that I had suffered due to the screw up, and on top of that I was taking Bactrin ( medication to treat a skin infection on my back) which is contraindicative with the recalled drug. I seek financial restitution for my suffering for 2 weeks what I thought was the flu or some illness as I had been ill and recovered in January 2014 from nearly dying from carbon monoxide poisoning due to hurricane sasndy. I demand financial compensation, and I am seeking an attorney immediately.
Posted by Elaine Rowell
I want to know how to find the lot no. on the Venlafaxine
Posted by Marie Kogle
10 yrs ago I was told my 3rd back surgery had failed, the screws had already pulled out by the 6th wk. I was so depressed and kept crying as I knew that meant a 4th back surgery. My dr put me on Effexor and I took 1 (ONE) pill that aft and by that eve I was in a heart attack. I still suffer affects from it and I will always believe it was that one pill that caused it.
Posted by Davina Merritt
I am currently taking Effexor XR I have been experiencing abnormal heart rate for 2 weeks. Been to heart specialize and to the ER a week ago. Do I need to stop taking effexor?
Add Your Comment on This Story
Request Legal Help
Please complete this form to request a review of your complaint by an attorney.